Concerta/ tummy aches

Discussion in 'General Parenting' started by garrison, Feb 12, 2013.

  1. garrison

    garrison New Member

    Hi,
    My little guy (7YO) just had a medications increase to 36 mg of concerta. Up from 27. He was complaining of stomach problems before. I don't want it to get worse. Does anyone have an idea on how to help with medication caused belly aches? We give the medication with food.
    Thanks, Garrison
     
  2. DaisyFace

    DaisyFace Love me...Love me not

    JMHO - but if the medications are causing stomache issues....perhaps you need to ask for a different medication?
     
  3. justour2boys

    justour2boys Momto2Boys

    My difficult child #2 uses Concerta and we give it to him 30 minutes before breakfast.
     
  4. InsaneCdn

    InsaneCdn Well-Known Member

    A kid that age on Concerta 36s?
    Are you using brand-name? or some generic? (because AFAIK Concerta doesn't come in "27"... it's 18mg increments. 18, 36, 54)

    I second the question as to whether it's the right medication.
     
  5. AnnieO

    AnnieO Shooting from the Hip

    IC, Jett was on 27mg Concerta for a while, brand-name.

    Still, 36mg is a lot. And being a stimulant... Well, it may not be the right thing if the side effects are unbearable for the child.
     
  6. DDD

    DDD Well-Known Member

    We didn't have that problem with Concerta...and it was the highest dose. on the other hand each child is different and what works for one may not be right for another. Have you tried other stims? DDD
     
  7. garrison

    garrison New Member

    It is the generic version. No we haven't tried other stimulants. This one works well for Mr. I. So I really don't want to change if I can help with the tummy problem. We have used, intuive, strattara, and vivance. Inturnive and vivance made him over tired at the levels he needs and strattera made him crazy angry. :( Any suggestions on other medications to try?
     
  8. DDD

    DDD Well-Known Member

    The only others that I am familiar with are Ritalin time release and Tenex which is not a stimulant but was helpful for one of my grandsons when used in low dose in combination with a stimulant. Fingers crossed that you find the winning combo because it really is wonderful when you know your child can be all that he can be. Good luck. DDD
     
  9. TerryJ2

    TerryJ2 Well-Known Member

    I would try it before breakfast to see what happens.

    My son used to get a LOT of stomach aches before we had him give up milk and wheat. Is he on a special diet? Maybe applesauce or something mild in the a.m. will help. If the medication helps, I hate to change it.
     
  10. DDD

    DDD Well-Known Member

    Terry may be right. With my younger grandson I gave him his medication with a glass of milk and snack available before he was up for the day. Just gently woke him up, he swallowed/chewed and went back to sleep for another thirty. You never know what will work til you try. DDD
     
Loading...